Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

How can Alpha fetoprotein levels be reduced?

User rating for this question
Very Good
Answered by

Oncologist, Radiation
Practicing since : 1989
Answered : 8 Questions
Question
Dear Sir,
Patient AGE 72, HT-5FT6in,wt-67 CT SCAN STUDY REVEALS. IMAGING FEATURES SUGGESTIVE OF MULTIFOCAL PRIMARY MALIGNANT NEOPLASTIC PROCESS INVOLVING THE LIVER PARENCHYMA-MULTIFOCAL HCC (HEPATO CELLULAR CARCINOMA) SEEMS MOST LIKELY. BACKGROUND CHANGES OF LIVER CIRRHOSIS ARE SEEN. GALL BLADDER EXHIBITS HIGH DENSITY SLUDGE TINY CALCULI,MILD PROSTATOMEGALY WITH DETRUSOR HYPERTROPHY AND SMAL VENTRAL UMBILICAL HERNIA ARE SEEN.
ALPHA FETO PROTEIN = 338.84 , 564.51 , 636.32 HOW CAN WE BRING DOWN ALPHA FETO PROTEIN LEVELS?
Posted Tue, 8 May 2012 in Cancer
 
 
Answered by Dr. J. Krueger 21 hours later
Hi XXXXXXX

Thanks for your query.

Since CT SCAN STUDY REVEALS " MULTIFOCAL PRIMARY MALIGNANT NEOPLASTIC PROCESS INVOLVING THE LIVER PARENCHYMA-MULTIFOCAL HCC (HEPATO CELLULAR CARCINOMA) " indicates pathological liver changes and likely chances of a hepatocellular carcinoma.

This needs a confirmatory diagnosis,for which you must have a biopsy of the liver which would confirm hepatocellular carcinoma.

Hepatocellular carcinoma produces increased levels of alphafetoprotein(AFP).The levels of AFP can be brought down if the tumor cell growth is controlled. There is no drug so far, which would directly decrease the AFP levels.

Sorafenib tosylate (Nexavar), an oral medicine that blocks tumor growth, is now approved for patients with advanced hepatocellular carcinoma.This would help in control of the tumor as well as bring down AFP levels.

You could discuss taking this drug with your personal Physician.

Hope this answers your query,I am available for follow ups as well.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor